Search Discussions

Main Content

  • carpe0noctem
    So I had my first MRI yesterday and it went well enough. I didn't have any problems the rest of the day. However today, I've been having a whirlwind of symptoms such as pins and needles, numbness, burning sensations, joint pain, joint stiffness in my knees that causes difficulty walking, balance issues, tightness in chest, and just an overall feeling of being ill. Most of the symptoms seem to last for a few minutes to a few hours then fade away (aside from the joint stiffness). I've experienced numbness, joint pain, tightness in chest, and balance issues before but the rest is new. Has anyone else experienced this before?
  • maria1
    Hi carpe.... How do you know it is the contrast and not just the mri? Though they have found that some contrasts(I forgot which specifically, does remain in the brain). When I had my first mri the vibration and sound brought me to tears, it aggitated every nerve in my body, and at the same time I was so sick before I got on the table it, the mri made it ten times worse, I was vibrating for days, and I also know the noise was messing with my ears. So, now when I MUST go for an mri I only listen to Luciano Pavrotti as loud as possible and I concentrate on listen to every note he sings to see if he misses one, even though I know he never does. So if you are sure it is in fact the contrast communicate with your md about your concerns, and dont give up until you are satisfied with the answer, it is your body.
  • ErinNicole
    At my last mri the tech told me the contrast could cause some of those symptoms. She told me to drink at least a gallon of water that day to flush it out 
  • tommyhenry07
    Their are two types of contrast could be having a reaction to the one that was used
  • waltzing_matilda
    First of all, are you allergic to seafood?  Did anyone ask about your allergies before giving you the dye infusion?  People with seafood allergies can have a reaction to the dye.  What you're describing does not sound like an allergic reaction to me, but I'm not a doctor.  Is it possible that you are experiencing symptoms unrelated to the contrast?  ai have had similar sy,ptoms.  My doctor thought they were related to prednisone but she also looked at other body systems.  You should definitely report this to your doctor.